T Nation

Side Effects After Coming Off Arimidex. Help?

If anyone from this message board could help. I have been battling swings of Estrogen since staring TRT about 2 years ago. I was taking arimidex of .5 per week and it crashed my E to less than 5 and i had a T level of 1100. felt terrible. i havent taken any arimidex in past 3 weeks and now have swollen ankles and nipple sensitivity. Any recomendations? i was hoping to come off it completetely.

IMO .5mg/wk is a lot for TRT. When you get high E2 symptoms only take your AI until the symptoms go away. For me that is usually less than a week. Then I don’t take anymore unless the sides come back.

The problem with taking an AI all the time is you will reach steady state in about 10 days. That means you have double what you are taking in your blood. This is why so many guys crash their E2. They think they are taking 1mg/wk but after 10 days they have 2mg in their blood.

1 Like

The nipples will be fine in a few weeks, don’t worry about them unless you get hard lumps. The bloat will go away too with some time. AI’s are only for things that you can’t deal with, like ED, and only until the symptoms clear. It’s really not a great thing to just be taking all of the time at any dose.

1 Like

can Estrogen levels rise that quickly in just 3 weeks of stopping arimidex. My Dr doesnt seem up to date with info. he said to stay off of it for at least a month then we could check again. and he never heard of micro dosing which i would like to try. the swollen ankles and belly fat really freaked me out. i normally walk around at about 12% BF and it was like i woke up one morning with a gut. is that just water or true fat conversion. sorry for all the questions. as you can see im a little lost. lol

Please describe your protocol, often men are put on bad protocols that fail to consider pre-TRT SHBG and estrogen levels. You could do without the AI if you chose the appropriate injection frequency or continue this AI E2 induced roller-coaster.

When I inject 7mg daily (49mg weekly), I have zero estrogen sides, I do on an 20mg EOD protocol (49+ 31mg =80mg weekly) even with a similar Total T, this is because I’m having to use more T to compensate for the decline in levels that happens between injections, this increases estrogen in the process.

The 7mg daily or 49mh weekly protocol got my Total T to 416 ng/dL, estrogen 29 and the 20mg EOD protocol (weekly 80mg) = 406 ng/dL and estrogen 56 pg/mL.

You should be using 27-29 gauge insulin syringes and inject in the shoulders and quads.

Most doctors are clueless and part of the problem for men’s suffering on TRT, hormone deprivation therapy is what your doctor is recommending, a terrible idea! You need to consider not taking the advice of someone who is clueless.

Arimidex can have an E2 rebound effect where once the medicine starts wearing off, the aromatase enzymes become unbound by the medicine, E2 can rise incredibly fast causing an E2 rebound affect.

1 Like

It’s water, and temporary. Do not panic, stay the course.

1 Like

When I started 185mg/week I had major edema especially in my ankles/feet. I used Anastrozole and it worked but made me feel worse. Eventually stopped Anastrozole and it came back but after 6-8 weeks went away on its own. I think you have to give your body time to adjust otherwise you are playing whac-a-mole with your estrogen.

1 Like

Thanks so much for the help. I was taking 120 mg per week. They had me using 23 g needles. I alternated shoulders and glutes. Taking .5 Arimidex on injection day and then .5 3 days later.
Over the past 3 months I’ve listened to every podcast/you tube video I could find about TRT and came across many that said that AIs weren’t needed and micro dosing was much better.

Continue to do frequent injections. It can take several weeks until everything balances out. The worst is behind you. With every passing week things should improve.

@systemlord if you think 7mg daily is an optimized dose, for anyone, with a total T of 416, keeping it low for fear of “E2 sides” (I want to bang my head on a wall every time I read that) you’re mistaken.

You are absolutely mistaken.

The bad advice I read here, the guys who keep coming back with issues because they follow it… It’s so sad, pathetic and frustrating to read. You guys are lost.

1 Like

FWIW - a month ago my total E2 was 9 so the doc had me drop the AI. I also increased my T from 80 mg/wk to 120 to raise Free T. I feel great. My joints don’t creak and have better libido. I have not had any swelling or other E2 sides, and won’t plan on adding the AI back in unless I do. You could always take it for a week just to get things under control and also increase the frequency of your injections.

2 Likes

For what it’s worth, do everything you can to stay away from taking an estrogen blocker. I was taking one and my estrogen crashed. Holy hell did my joints hurt among other things. I took advice found here, and started taking much more frequent injections, and I feel like a new man. I take .25ml of 200mg/ml testosterone cypionate now every other day, and I feel amazing. I only take dim when I start to feel the slightest amount of high estrogen symptoms, and it’s keeping my levels in check. My personal high estrogen levels,
make me feel emotional, anxiety in the evenings, and not as horny. When my estrogen levels drop I get bad joint pains, less than stellar ejaculations, and again not so horny. When I’m dailed in, I have awesome ejaculations, and I’m horny all the time. Lol. So I just try and follow the horny. Haha. I haven’t had any high estrogen symptoms in over 3 weeks, and haven’t had to take anything other than my injections. Once I start to feel less than frisky, I’ll take dim for a few days in a row. Once I’m horny as hell again, I stop. I know this is weird to talk about, but it’s what works for me. I had to go through highs and lows to figure this out for myself, but now I’m pretty dialed in.

1 Like

I get RBC excess symptoms at HCT 48.4 and RBC 6.0 on TRT or off while oversupplemting iron. I failed to mention 7mg daily at 416 ng/dL and Free T 15 pg/mL was only 3 weeks into the protocol. I have no fear of E2 sides, never really experience many E2 sides other than watery eyes.

Do you remember what I said about guys posting Total T of 173 ng/dL and no symptoms? I think sometime people forget how biodiverse our world really is, it seems some people what excess testosterone and want it in the stratosphere when it’s not needed.

2 Likes

That’s great advice. I really appreciate it. I’ve got an appointment tomorrow morning to get labs done again.

@dbossa you gotta admit though that increasing t dose is def not the answer for everyone. Why would a 65 year old want a free t above range when not body building?

Btw since men normally have an increase of e2 and t decreasing as they age, if these older men are on trt would more convert to e2 creating a bad ratio?

1 Like

1/2 inch needles? Any suggestions on where to buy or type on Amazon? My Dr only prescribes 23 gauge 1 inch so I’m on my own with that. Is it ok to inject in glutes as well?
Thanks

You can find anything on Google, just type in what size insulin syringe and lists many places. Amazon doesn’t always have what I need when I need it, it’s hit and miss sometimes.

1 Like

Amazon has them

1 Like

And here are my results. I think I’m done taking AIs for a while. Anything I can do to help boost it back up quickly??

Start pounding some IPA’s or other hoppy beers.

I don’t know if that really helps but hops are supposed to estrogenic.

Good luck man I have been there and it sucks. Just ride it out, stay away from the AI and it gets better after time.

1 Like